Geographical variation in the acclimation responses of Drosophila to temperature extremes

Hoffmann, Ary A. and Watson, Marcus (1993) Geographical variation in the acclimation responses of Drosophila to temperature extremes. American Naturalist, 142 Suppl.: S93-S113. doi:10.1086/285525

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ368092_OA.pdf Full text (open access) application/pdf 1.65MB 0

Author Hoffmann, Ary A.
Watson, Marcus
Title Geographical variation in the acclimation responses of Drosophila to temperature extremes
Journal name American Naturalist   Check publisher's open access policy
ISSN 0003-0147
1537-5323
Publication date 1993-07
Sub-type Article (original research)
DOI 10.1086/285525
Open Access Status File (Publisher version)
Volume 142
Issue Suppl.
Start page S93
End page S113
Total pages 21
Place of publication Chicago, IL United States
Publisher University of Chicago Press
Language eng
Formatted abstract
Tropical and temperate populations of Drosophila melanogaster and Drosophila simulans were compared for plastic responses to cold and heat stress. Tropical populations tended to be less resistant to cold stress than temperate populations. D. melanogaster populations showed similar acclimation responses to cold stress following different acclimation treatments, which included keeping adults at low temperatures for a few hours or several days and culturing larvae at a low temperature. Populations of D. simulans also showed similar plastic responses to cold stress after adults were acclimated at a low temperature for several days. In the heat resistance experiments, there was no evidence for population differences in acclimation response in either D. melanogaster or D. simulans when adults were exposed to high and low temperatures for a few days. Genetic variation for acclimation response may therefore be mainly restricted to the interspecific level. -from Authors
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Non-UQ

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Civil Engineering Publications
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 87 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 118 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Fri, 28 Aug 2015, 21:43:21 EST by Jeannette Watson on behalf of School of Civil Engineering